OHIO WEATHER

3 students in Hartford hospitalized for suspected overdose | Connecticut News


HARTFORD, CT (WFSB) – Several students appear to have overdosed on a suspected opioid at a school in Hartford.

Hartford police and firefighters said they responded to the Sports and Medical Sciences Academy on Huyshope Avenue around 10:45 a.m. Thursday.

Hartford firefighters said they received a report that three students overdosed at the school.

Police said one of the students was unconscious. 

“Initial reports indicate that CPR was initiated by the school nurse on one student and HFD personnel took over performing CPR until relieved by responding medics,” said Mario Oquendo Jr., public information officer, Hartford Fire Department. “Rhythm returned for that student and CPR was stopped.”

Oquendo said all three students were transported to the Connecticut Children’s Medical Center.

Two of them only complained of dizziness, according to police. Family members were notified.

A teacher was also transported to Hartford Hospital as a precaution.

Police said they don’t believe that those individuals ingested anything.

A powder-like substance in the gym area of the school. They believe it’s an opioid, possibly fentanyl.

Police brought in drug-sniffing dogs to make sure the rest of the school was clear. A soft-lockdown was put in place.

The fire department has since cleared the scene.

Police are now looking for whoever brought the substance to the school.

Several students appear to have overdosed on something at a school.


Channel 3 has a crew on the scene.

Refresh this page and watch Eyewitness News for updates.

Copyright 2022 Gray Media Group, Inc. All rights reserved.





Read More: 3 students in Hartford hospitalized for suspected overdose | Connecticut News

This website uses cookies to improve your experience. We'll assume you're ok with this, but you can opt-out if you wish. Accept Read More

Privacy & Cookies Policy

Get more stuff like this
in your inbox

Subscribe to our mailing list and get interesting stuff and updates to your email inbox.

Thank you for subscribing.

Something went wrong.